Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 39, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 4, 2001, 11:29 AM CDT for Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 4, 2001, 11:29 AM CDT (16:29 UTC)
- Expired
- Sep 4, 2001, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 122 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 041630 FFWFTW TXC231-041930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1129 AM CDT TUE SEP 4 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... HUNT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 230 PM CDT * AT 1129 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY ACROSS THE COUNTY. HEAVY RAIN AND FLASH FLOODING WILL CONTINUE FOR SEVERAL HOURS AS THE RAIN MOVES NORTHWEST AROUND 15 MPH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3288 9626 3287 9599 3338 9587 3334 9629
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 11:11 AM CDT, 18 minutes earlier.
Area forecast discussion, Sep 4, 11:11 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1111 AM CDT TUE SEP 4 2001 SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP LATE THIS MORNING AS DEEP TROPICAL MOISTURE IS LIFTED BY A SLOW MOVING UPPER LEVEL LOW. WITH WEAK FLOW AND DEEP MOISTURE...SOME STORMS HAVE PRODUCED VERY HEAVY RAINFALL IN A SHORT TIME. GIVEN THE AMOUNT OF RAINFALL IN THE LAST SEVERAL DAYS...WE HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR MUCH OF THE FORECAST AREA FOR TODAY AND TONIGHT. HAVE INCREASED POPS IN THE WATCH AREA AND LOWERED TEMPS TO NEAR 80. REST OF PACKAGE BEYOND TONIGHT LEFT ALONE ATTM. FCSTID = 80 .FWD... TX...FLASH FLOOD WATCH UNTIL 400 AM CDT WEDNESDAY FOR ZONES TXZ092>095...TXZ103>107...TXZ118>123...TXZ133>135...TXZ142>148... TXZ156>162...TXZ174>175.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:52 AM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 113 min |
| Sep 4, 11:05 AM CDT | Flash Flood Warning | FWD | Anderson, Bell, Bosque, Collin, Cooke, Coryell and 28 more | 40 min |
| Sep 4, 11:23 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Sep 4, 11:38 AM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.